MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SERUM BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SERUM BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 366668
Medical Device Problem Code Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that prior to use with 100 bd vacutainer® serum blood collection tubes the additive appeared to be abnormal.The following information was provided by the initial reporter: the customer reported abnormality with the additive coating of the tubes in box they recently opened.
 
Additional Manufacturer Narrative
The following fields have been updated with additional information: d.10 device available for eval? yes.D.10 returned to manufacturer on: 1-may-2023.Investigation summary: bd received 83 samples and 1 photo for investigation.The photo was reviewed and the customer¿s indicated failure mode for additive abnormality was not observed.Additionally, the customer samples were evaluated by visual examination and the indicated failure mode for additive abnormality with the incident lot was observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode additive abnormality.Bd was not able to identify a root cause for the indicated failure mode.
 
Event or Problem Description

Brand Name
BD VACUTAINER® SERUM BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16781771
Report Number1024879-2023-00244
Device Sequence Number6849624
Product Code JKA
UDI-Device Identifier50382903666688
UDI-Public(01)50382903666688
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2023
Device Model Number366668
Device Catalogue Number366668
Device Lot Number2244902
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer05/19/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown